MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; LINER, ACETABULAR, HOODED, NEUTRAL, 10°, HXL/FMP, 32MM ID, MP6

ENCORE MEDICAL L.P. FOUNDATION HIP; LINER, ACETABULAR, HOODED, NEUTRAL, 10°, HXL/FMP, 32MM ID, MP6
Catalog Number 932-32-250
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to dislocation of the hip.
 
Additional Manufacturer Narrative
Corrected data: concomitant products: remove concomitant medical product: 400-03-321, lot 860b1072 that was reported on the initial medical device report, and add the following: 400-05-000, lot 886b1032, 400-04-320,lot 882b1012.The implant date was changed from (b)(6) 2016 to (b)(6) 2016.Manufacturer narrative: the reason for this revision surgery was the patient's hip dislocated.The previous surgery and the revision detailed in this investigation occurred over 4 months apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the dislocation.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to a dislocation.The device and its applicable concomitant devices were verified to have gone through acceptable sterilization processes and were within their respective expiration date at the time of use during the previous surgery.The customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to "dislocation of the hip".There were no findings during this investigation that indicate that the reported device (s) was the source or had a direct connection with the patient's dislocation.No other information was submitted with the complaint regarding any activities the patient was involved in that may have contributed to the reported event.There are multiple factors that may contribute to an event; these are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
LINER, ACETABULAR, HOODED, NEUTRAL, 10°, HXL/FMP, 32MM ID, MP6
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6312992
Report Number1644408-2017-00051
Device Sequence Number682130
Product Code LPH
UDI-Device Identifier00888912100038
UDI-Public(01)00888912100038
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072154
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number932-32-250
Device Lot Number724F1001
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-321,LOT 860B1072
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight73